MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PENCAN SPINAL NEEDLE TRAY; SPINAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PENCAN SPINAL NEEDLE TRAY; SPINAL ANESTHESIA KIT
Lot Number 0061850656
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Our seasoned anesthesia team reports 3 recent failed spinal anesthesia encounters when using braun's bupivacaine 0.75% (ndc 0264-9379-88, one such lot is 20328a that exp 3/2025) taken out of a braun pre-packaged pencan (r) spinal needle tray labeled as gtin (b)(4), exp 4-30-2024, lot 0061850656.They report hospira's 0.75% (ndc 0409-3613-01) vial has no efficacy issues.

Brand Name
PENCAN SPINAL NEEDLE TRAY
Common Device Name
SPINAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
MDR Report Key15959001
Report NumberMW5113722
Device Sequence Number5550122
Product Code OFU
UDI-Device Identifier04046964180590
UDI-Public04046964180590
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 12/08/2022
3 Devices were Involved in the Event: 1   2   3  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2024
Device Lot Number0061850656
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/09/2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUPIVACAINE 0.75% SPINAL 0.75% UNK - UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient SexFemale